Alert archive / Texas / Wind Advisories in 2008
Wind Advisory 5, NWS San Angelo, TX
NWS San Angelo, TX issued this wind advisory at Feb 5, 2008, 4:11 AM CST for 19 counties in Texas. It took effect at Feb 5, 2008, 12:00 PM CST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Feb 5, 2008, 4:11 AM CST (10:11 UTC)
- In effect from
- Feb 5, 2008, 12:00 PM CST
- Expired
- Feb 5, 2008, 3:43 PM CST
- In force
- 4 hr
- Issued by
- NWS San Angelo, TX
Counties Brown County, TX, Callahan County, TX, Coke County, TX, Coleman County, TX, Concho County, TX, Crockett County, TX, Irion County, TX, Kimble County, TX, Mason County, TX, McCulloch County, TX, Menard County, TX, Nolan County, TX, Runnels County, TX, San Saba County, TX, Schleicher County, TX, Sterling County, TX, Sutton County, TX, Taylor County, TX, Tom Green County, TX
The radar
The San Angelo radar (KSJT), 45 km from the middle of the area, began a volume at 10:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 10.2 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3999 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KSJT 051011 NPWSJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 411 AM CST TUE FEB 5 2008 ...WIND ADVISORY ALONG AND SOUTH OF INTERSTATE 20 TODAY... .A STRONG UPPER LEVEL STORM WILL MOVE EAST ACROSS THE SOUTHERN PLAINS REGION TODAY. AHEAD OF THIS STORM...A DRYLINE WILL MOVE EAST ACROSS WEST CENTRAL TEXAS THIS MORNING AND AFTERNOON. BEHIND THE DRYLINE AND ON THE SOUTHERN END OF THIS TROUGH...STRONG WEST WINDS OF 25 TO 35 MPH WILL MIX TO THE SURFACE. THESE WINDS WILL PEAK DURING THE AFTERNOON HOURS BEFORE DIMINISHING BY EARLY EVENING. TXZ054-064>066-071>073-076>078-127-128-139-140-154-155-168>170- 051815- /O.NEW.KSJT.WI.Y.0005.080205T1800Z-080206T0000Z/ NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-CROCKETT- SCHLEICHER-SUTTON-TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH- SAN SABA-MENARD-KIMBLE-MASON- INCLUDING THE CITIES OF...SWEETWATER...STERLING CITY... ROBERT LEE...BRONTE...BALLINGER...WINTERS...MERTZON... SAN ANGELO...EDEN...OZONA...ELDORADO...SONORA...ABILENE...CLYDE... BAIRD...CROSS PLAINS...COLEMAN...BROWNWOOD...BRADY...SAN SABA... MENARD...JUNCTION...MASON 411 AM CST TUE FEB 5 2008 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS AFTERNOON. WEST WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS WILL AFFECT AREAS GENERALLY ALONG AND SOUTH OF INTESTATE 20 BEGINNING AROUND NOON TODAY. THESE WINDS WILL FOLLOW A DRYLINE THAT WILL MOVE THROUGH THE AREA THIS MORNING. IN ADDITION TO THE STRONG WINDS...AREAS OF BLOWING DUST WILL ALSO BE POSSIBLE...REDUCING VISIBILITIES TO 5 MILES OR LESS AT TIMES. THESE WINDS ARE EXPECTED TO DIMINISH BY EARLY EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG COMBINED WITH REDUCED VISIBILITIES CAN MAKE DRIVING VERY DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
2 follow-up statements
000 WWUS74 KSJT 051825 NPWSJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 1225 PM CST TUE FEB 5 2008 ...WINDS EXPECTED TO INCREASE THIS AFTERNOON ACROSS PORTIONS OF WEST CENTRAL TEXAS... .A STRONG UPPER LEVEL STORM WILL MOVE EAST ACROSS THE SOUTHERN PLAINS REGION TODAY. CLOUD COVER AND SHOWERS IN ASSOCIATION WITH THE SYSTEM HAS KEPT THE HIGHER WINDS FROM DEVELOPING. HOWEVER, BY LATER THIS AFTERNOON THE SKIES SHOULD CLEAR AND ALLOW FOR BETTER LOW LEVEL MIXING AND STRONGER WINDS AT THE SURFACE OVER WESTERN PORTIONS OF WEST CENTRAL TEXAS. WEST WINDS WILL INCREASE TO ADVISORY CRITERIA DURING THE NEXT FEW HOURS ACROSS THE ADVISORY AREA AND WILL SUBSIDE THIS EVENING. TXZ054-066-073-127-128-139-140-154-155-168>170-051930- /O.CAN.KSJT.WI.Y.0005.000000T0000Z-080206T0000Z/ NOLAN-RUNNELS-CONCHO-TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH- SAN SABA-MENARD-KIMBLE-MASON- INCLUDING THE CITIES OF...SWEETWATER...BALLINGER...WINTERS... EDEN...ABILENE...CLYDE...BAIRD...CROSS PLAINS...COLEMAN... BROWNWOOD...BRADY...SAN SABA...MENARD...JUNCTION...MASON 1225 PM CST TUE FEB 5 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS CANCELLED THE WIND ADVISORY. WINDS ARE NOT EXPECTED TO REACH ADVISORY CRITERIA DUE TO MORE CLOUD COVER THAN EARLIER ANTICIPATED. THEREFORE, THE WIND ADVISORY WILL BE CANCELLED EARLY. $$ TXZ064-065-071-072-076>078-060000- /O.CON.KSJT.WI.Y.0005.000000T0000Z-080206T0000Z/ STERLING-COKE-IRION-TOM GREEN-CROCKETT-SCHLEICHER-SUTTON- INCLUDING THE CITIES OF...STERLING CITY...ROBERT LEE...BRONTE... MERTZON...SAN ANGELO...OZONA...ELDORADO...SONORA 1225 PM CST TUE FEB 5 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. WEST WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS ARE EXPECTED TO AFFECT AREAS GENERALLY WEST OF HIGHWAY 277 AND SOUTH OF HIGHWAY 87 THIS AFTERNOON WHEN SKIES BEGIN TO CLEAR OUT. THE WINDS SHOULD SUBSIDE SOME BY THIS EVENING. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG COMBINED WITH REDUCED VISIBILITIES CAN MAKE DRIVING VERY DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS74 KSJT 052143 NPWSJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 343 PM CST TUE FEB 5 2008 .THE STRONGER WESTERLY WINDS HAVE STAYED OVER FAR WEST TEXAS TODAY AND ARE NOT EXPECTED TO REACH WEST CENTRAL TEXAS BEFORE SUNDOWN. THEREFORE, THE WIND ADVISORY WILL BE CANCELLED EARLY. TXZ064-065-071-072-076>078-052245- /O.CAN.KSJT.WI.Y.0005.000000T0000Z-080206T0000Z/ STERLING-COKE-IRION-TOM GREEN-CROCKETT-SCHLEICHER-SUTTON- INCLUDING THE CITIES OF...STERLING CITY...ROBERT LEE...BRONTE... MERTZON...SAN ANGELO...OZONA...ELDORADO...SONORA 343 PM CST TUE FEB 5 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS CANCELLED THE WIND ADVISORY. WESTERLY WINDS OF 20 TO 25 MPH WITH SOME HIGHER GUSTS CAN BE EXPECTED OVER THE ADVISORY AREA THROUGH THE REMAINDER OF THE AFTERNOON. SINCE SUSTAINED WINDS GREATER THAN OR EQUAL TO 30 MPH ARE NOT EXPECTED, THE WIND ADVISORY WILL BE CANCELLED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this wind advisory went out at Feb 5, 3:58 AM CST, 13 minutes earlier.
Area forecast discussion, Feb 5, 3:58 AM CST, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 358 AM CST TUE FEB 5 2008 .SHORT TERM... ACTIVE FORECAST FOR THE FIRST 12 HOURS OR SO THIS MORNING. CURRENTLY...CONVECTION HAS MADE ITS WAY EAST...BUT THERE COULD BE ADDITIONAL INITIATION AS THE DRYLINE TRANSLATES EAST THROUGH THE MORNING HOURS...SO HAVE LEFT A SLIGHT CHANCE IN FOR EASTERN COUNTIES THROUGH THE MORNING HOURS. FOLLOWING THE CONVECTION...ATTENTION TURNS TOWARD WINDY...DRY...AND COOLER CONDITIONS FOR THE AFTERNOON. WE WILL HAVE STRONG WEST WINDS MOVING INTO THE AREA DURING THE LATE MORNING TO EARLY AFTERNOON HOURS. AS MIXING INCREASES...DEW POINT VALUES SHOULD FALL INTO THE TEENS BY THE EARLY TO MID AFTERNOON HOURS. MODEL SOUNDINGS INDICATE 25 KNOTS JUST OFF THE SURFACE FOR MUCH OF THE CWA THIS AFTERNOON GENERALLY ALONG AND SOUTH OF INTERSTATE 20. THIS COMBINED WITH A DECENT SURFACE PRESSURE GRADIENT WILL ALLOW WINDS TO INCREASE TO AROUND 30 MPH SUSTAINED DURING THE AFTERNOON OUT OF THE WEST TO WEST/NORTHWEST. WILL GO AHEAD AND ISSUE A WIND ADVISORY FOR THIS AREA...AND INCLUDE PATCHY BLOWING DUST DURING THE AFTERNOON AS WELL. WHILE THIS IS A PACIFIC DRY/COLD FRONT...850MB TEMPERATURES ARE SIGNIFICANTLY COOLER THAN YESTERDAY...SO HIGHS SHOULD BE 15 TO 20 DEGREES COOLER TODAY. A TRUE COLD FRONT WILL MOVE THROUGH AFTER 6 PM TONIGHT FROM NORTH TO SOUTH...AND THIS WILL ALLOW LOWS TO FALL BELOW FREEZING TONIGHT FOR MANY AREAS...ESPECIALLY FOR VALLEY AREAS THAT MAY SEE LIGHT AND VARIABLE WINDS LATE TONIGHT. .LONG TERM... FOR THE LONG TERM PORTION OF THE FORECAST...GENERALLY DRY CONDITIONS ARE EXPECTED TO CONTINUE. WE WILL SEE NEAR NORMAL TEMPERATURES THROUGH THURSDAY...THEN A WARM-UP FOR THE WEEKEND AS WEAK RIDGING ALOFT BEGINS TO EDGE INTO THE AREA FROM THE WEST. DECENT MOISTURE RETURN IS POSSIBLE BY THE SATURDAY NIGHT/SUNDAY AS SOUTHERLY FLOW PICKS UP AHEAD OF ANOTHER SHORTWAVE. THE GFS IS NOW ALSO SHOWING THE POSSIBILITY OF PRECIP BY NEXT SUNDAY/MONDAY. WILL NOT INTRODUCE POPS YET THOUGH. && .FIRE WEATHER... A RED FLAG WARNING WILL BE IN EFFECT FROM NOON TO 6 PM TODAY. MOISTURE RETURNED QUICKLY TONIGHT...BUT WILL BE SCOURED OUT BY EARLY AFTERNOON FOR MOST OF THE AREA. IN ADDITION...WINDS ARE EXPECTED TO INCREASE INTO THE 20 TO 25 MPH RANGE AT 20 FEET. THESE WINDS WILL COMBINE WITH RELATIVE HUMIDITY VALUES FALLING INTO THE 15 TO 20 PERCENT RANGE FOR AREAS GENERALLY ALONG AND SOUTH OF INTERSTATE 20. A COLD FRONT WILL THEN MOVE THROUGH WEST CENTRAL TEXAS FROM NORTH TO SOUTH BETWEEN 6 PM AND NOON. THIS WILL CAUSE A WIND SHIFT FROM WEST/NORTHWEST TO NORTH. WINDS WILL EVENTUALLY TURN BACK TO NORTHWEST BY EARLY WEDNESDAY MORNING AND DECREASE TO 10 TO 15 MPH. WHILE WINDS WILL BE GUSTY ALONG THE COLD FRONT...THEY AREA EXPECTED TO REMAIN BELOW 20 MPH AT 20 FEET FOR THE MOST PART...AND RELATIVE HUMIDITY VALUES SHOULD BE ABOVE 20 PERCENT BY THE TIME THE FRONT MOVES THROUGH. THE DRY CONDITIONS WILL PERSIS THROUGH THE END OF THE WEEK WITH DAILY RELATIVE HUMIDITY VALUES FALLING INTO THE 15 TO 25 PERCENT RANGE...BUT WINDS ARE EXPECTED TO REMAIN AROUND 10 TO 15 MPH. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 63 26 56 35 / 10 0 0 0 SAN ANGELO 64 28 58 35 / 10 0 0 0 JUNCTION 72 28 61 31 / 10 0 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 11 AM THIS MORNING TO 6 PM CST THIS AFTERNOON FOR BROWN-CALLAHAN-COKE-COLEMAN-CONCHO-CROCKETT-IRION- KIMBLE-MASON-MCCULLOCH-MENARD-NOLAN-RUNNELS-SAN SABA-SCHLEICHER- STERLING-SUTTON-TAYLOR-TOM GREEN. WIND ADVISORY FROM NOON TODAY TO 6 PM CST THIS AFTERNOON FOR BROWN-CALLAHAN-COKE-COLEMAN-CONCHO-CROCKETT-IRION-KIMBLE-MASON- MCCULLOCH-MENARD-NOLAN-RUNNELS-SAN SABA-SCHLEICHER-STERLING- SUTTON-TAYLOR-TOM GREEN. && 20
Hazardous weather outlook, Feb 4, 3:15 PM CST, 12 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 315 PM CST MON FEB 4 2008 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-052115- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 315 PM CST MON FEB 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A RED FLAG WARNING IS IN EFFECT TILL 6 PM FOR AREAS ALONG AND WEST OF A OZONA TO SAN ANGELO TO ABILENE TO THROCKMORTON LINE. RELATIVE HUMIDITIES IN THE TEENS HAVE COMBINED WITH 20 FT WINDS NEAR 20 MPH TO PRODUCE FAVORABLE CONDITIONS FOR FIRE GROWTH AND SPREAD. OUTDOOR BURNING OF ANY KIND IS STRONGLY DISCOURAGED. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MAINLY OVER THE HEARTLAND COUNTIES OF BROWN AND SAN SABA AFTER MIDNIGHT TONIGHT. THE MAIN HAZARDS WILL BE LARGE HAIL AND DAMAGING WINDS. A STRONG UPPER LEVEL STORM SYSTEM WILL APPROACH THE PLAINS TONIGHT AND WILL COMBINE WITH RETURNING GULF MOISTURE TO PRODUCE A FEW SCATTERED THUNDERSTORMS. THE STORMS WILL LIKELY DEVELOP OVER THE HILL COUNTRY AND MOVE QUICKLY NORTHEAST DURING THE EARLY MORNING HOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A FIRE WEATHER WATCH IS IN EFFECT FROM 11 AM TO 6 PM TUESDAY FOR THE CONCHO VALLEY, HEARTLAND, NORTHWEST HILL COUNTRY, AND NORTHERN EDWARDS PLATEAU. A PACIFIC COLD FRONT WILL SWEEP ACROSS WEST CENTRAL TEXAS TUESDAY MORNING, USHERING IN COOLER AND DRIER AIR INTO THE REGION. BY AFTERNOON, RELATIVE HUMIDITY VALUES ARE EXPECTED TO DROP TO AT OR JUST BELOW 20 PERCENT ACROSS THE WATCH AREA AND WILL BE ACCOMPANIED BY 20 FT WIND SPEEDS OF 20 TO 25 MPH. THESE CONDITIONS WILL BE FAVORABLE FOR FIRE GROWTH AND SPREAD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FROM MIDNIGHT TONIGHT THROUGH 6 AM TUESDAY FOR BROWN AND SAN SABA COUNTIES. LACY
In the hours before
Special weather statement, Feb 5, 1:53 AM CST, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 153 AM CST TUE FEB 5 2008 TXZ140-154-155-050900- BROWN TX-MCCULLOCH TX-SAN SABA TX- 153 AM CST TUE FEB 5 2008 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 300 AM CST FOR BROWN... MCCULLOCH AND SAN SABA COUNTIES... AT 148 AM CST...A LINE OF STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR OVER SOUTHWESTERN TO NORTHEASTERN MCCULLOCH COUNTRY...MOVING NORTHEAST AT 30 TO 35 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... PLACID BY 200 AM CST ZEPHYR AND EARLY BY 210 AM CST BLANKET BY 220 AM CST PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 5, 3:33 AM CST | Red Flag Warning | SJT | Brown, Callahan, Coke, Coleman, Concho, Crockett and 13 more | 14 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.